How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46959
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

Hi Doc, My sister, who is 51yrs had a 1st time out of the

Resolved Question:

Hi Doc,

My sister, who is 51yrs had a 1st time out of the blue psychosis on jan 3 2014. she had about a mth of hallucinations (hearing voices) and a bit of delusion. No symptoms before, no strange behavior- nothing. she was hospitalized for one week and placed on 2mg risperidone. all symptoms disappeared within 2 days and she was discharged. no more problems there anymore. A month later she became depressed which she says came as she reflected on the horror of what happened to her . she was given 10mg cypralex for this on 7 March 2014. She reports that the "down" feeling is gone so I guess the cypralex has done that. However, she has remained and is still dealing with the fear of what happened to her, the psychosis and is terrified that it might happen again and she is now and then suicidal because she says she does not want to live with psychosis. She is enjoying nothing and cannot seem to get past this fear no matter how we tell her that psychosis is a treatable and manageable condition. she feels she has been given a life sentence and is not making any headway with fear. she is not sleeping. she got some pills from her house doctor in the absence of her psychiatrist and she only manages to get about 4 hours from the pill.

I am not a doctor but i find this "fear" that is still keeping her down a bit irrational. I think that knowing that you have a condition that is treatable should give one hope. people live with this all the time and do well.

Question: Do you think that this fear is normal Or could it be that it is so intense because even though she has no hallucinations, etc her medication might not be working well enough for her???? could this fear be stemming from her state of mind due to the psychosis or is it normal for people to have this after such an experience. she is adamant that it has nothing to do with the psychosis state of mind and everything with the doom she thinks it has brought into her life. I think with risperidone and cypralex she should be sleeping normally but she just does not fall asleep. my email address [email protected] her psychiatrist is not a warm person and is not a people person so she doesn't really like her. she is still seeing her because she has to. her next visit is on 11 april. she also has a therapist.

thank you for your advice on this matter.

Donna
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--what kind of therapist and has she discussed this with him or her?
Customer: replied 3 years ago.


Yes. a sort of psychologist who works with her psychiatrist. we want cognitive behavioural therapy.


 


yes, she has discussed it but she has just had her second therapy

Customer: replied 3 years ago.


hi dr. chip,


 


many thanks for your help. you are not a psychiatrist so how will you answer my question? I am spending extra money to do this because I want more answers. I think my sister';s psychiatrist is a cold prson who is very clinical and does only want to diagnose and write pills. I hate that.


 


thank you

Expert:  Dr. David replied 3 years ago.
This is Dr. David

I see that you have opted out the other expert.

I am glad your sister is getting therapy.

however, I think her medication may not have had time to work. Ciprexa is also called escitalopram and can take 3-6 weeks to start working to help improve symptoms of depression.

your sister has to be watched closely during the next 3-4 weeks.

in rare cases, escitalopram can worsen suicidality in the short term in the first 1-2 weeks before it starts working to help decrease depression symptoms.

so she has to give her medications more time to work, and she has to be very closely watched for the next few weeks.
Customer: replied 3 years ago.


Thanks doc.


 


I refused the last expert because he is not a psychiatrist. My sister is taking cypralex 4 weeks now and has reported that the "down" feling has been lifted so i think her meds have worked.


 


I prefer to receive an answer from a psychiatrist- that was my request. i was looking for psychiatrists online and saw the word psychiatry when i filled in my information.


 


Please let me have an answer from a psychiatrist.


 


Many thanks.


 


Donna

Expert:  Dr. David replied 3 years ago.
I am glad her down feelings are doing better at this point

there might not be any psychiatrist online at this point

you might have wanted to post your question into the mental health category.

but that mental health category may not have been available in the justanswer uk version of the site.

Customer: replied 3 years ago.


i am sure i saw the word psychiatry highlighted when i got my column opened to type my request. I went looking for psychiatrists online.


 


how can i post my question to the mental health dept. is it possible for you to forward it for me? Your answer is ok but too general.


 


Many thanks.

Expert:  Dr. David replied 3 years ago.
I am trying to transfer the question to mental health.

as I said, there is no mental health category in the uk site.

it sounds like your sister is also suffering from excessive anixety as well. this can happen with patients who have excessive psychosis and depression.

she might need an additional medicaiton to help calm her anxiety.

the Ciprexa can help somewhat with anxiety, but if she continues to have anxiety, she might need something else, like a long acting benzodiazepine medication like valium or klonopin to help decrease her anxiety and worry that she will have another psychosis event.

is she on valium or klonopin at this time for her anxiety?
Customer: replied 3 years ago.


thanks doc. you are very kind.


 


no, she is only on 2mg risperidone and 10 mg cypralex, both of which i have read somewhere should help anxiety.


 


i am not a doctor but i do think there is anxiety there. she will just NOT fall asleep and she has been given a sleeping pill by her general physician in absence of her psychiatrist but that pill only gives her about 4 hours of sleep. is cypralex and risperidone not supposed to help with anxiety??


thanks


 

Expert:  Dr. David replied 3 years ago.
those medications can help with anxiety somewhat

if she has bad anxiety, she might need additional help with her anxiety like benzodiazepine medications which are used directly for anxiety.

medications like klonopin or valium which are long acting. can be used twice a day to help decrease anxiety.

talk to her doctors about medications called klonopin or valium

these might help her.

let me know if you have other questions.

if done for now, please leave positive rating below the chat box so I can get credit for helping you today

you can always reach me with "a question for Dr. David" if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46959
Experience: Board Certified Physician
Dr. David and 2 other Medical Specialists are ready to help you